MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment occurred.The patient presented with critical limb ischemia and underwent angiogram.The target lesion was located in the common femoral patch with lots of scar tissue.A 150cm, 8cm v-18 control wire was used for access.However, the tip of the wire broke off inside the vessel of the patient during attempted access.There procedure was completed with a different device.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: (media inspection) the complaint device was not returned by the customer, nevertheless the customer did provide pictures related to the complaint, where is possible to observe an x-ray, however, there is no visible evidence that the device was broken at the photo attached.
 
Event or Problem Description
It was reported that guidewire tip detachment occurred.The patient presented with critical limb ischemia and underwent angiogram.The target lesion was located in the common femoral patch with lots of scar tissue.A 150cm, 8cm v-18 control wire was used for access.However, the tip of the wire broke off inside the vessel of the patient during attempted access.There procedure was completed with a different device.There were no further patient complications reported.It was further reported that the physician did not attempt to remove the dislodged wire due to leg pain/ limb salvage.Additionally, common femoral artery was the final location of the detached wire after it broke.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14310725
Report Number2134265-2022-04922
Device Sequence Number5223406
Product Code DQX
UDI-Device Identifier08714729070184
UDI-Public08714729070184
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0028545943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown